MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd vacutainer® lithium heparin (lh) 158 usp units blood collection tube experienced confusion between nahep and lihep tubes prior to use.The following information was provided by the initial reporter: material no.367878 batch no.Unknown.Customers complains that it is difficult to distinguish between the 4ml sodium and lithium heparin tubes since the stoppers are identical.They would prefer to have some type of differentiating feature on the stopper to avoid confusion.
 
Event or Problem Description
It was reported that the bd vacutainer® lithium heparinn (lh) 158 usp units blood collection tube experienced confusion between nahep and lihep tubes prior to use.The following information was provided by the initial reporter: material no: 367878, batch no: unknown.Customers complains that it is difficult to distinguish between the 4ml sodium and lithium heparin tubes since the stoppers are identical.They would prefer to have some type of differentiating feature on the stopper to avoid confusion.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer facility for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.H3 other text : see h.10.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9135698
Report Number1917413-2019-02143
Device Sequence Number606845
Product Code JKA
UDI-Device Identifier50382903678780
UDI-Public50382903678780
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367878
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;